Three weeks ago, I went to the ER with a kidney stone attack. The CT scan revealed a 4mm kidney stone about to drop into the bladder. I fell asleep from the medication in the ER and when I woke up, the worst of the pain was gone.
Since then, though, I continue to experience occasional sharp pangs in my flank and groin, and I have a constant urge to urinate. A new CT scan - taken yesterday - shows no stone. My urologist thinks it probably passed at the hospital. But he doesn't know what's causing my current pangs and urgency. Urinalysis is normal and shows no infection. There's nothing remarkable on the new CT scan. He's hesitant to do further tests because he says they can cause pain and damage and there's nothing on the CT scan to suggest anything serious is wrong.
He told me to take Flomax for three weeks and see if the pain and urgency subsides. Could a 4mm stone still be causing this much residual pain three weeks later? And if so, what can I do to get back to normal? Is there anything that could be causing these symptoms that wouldn't be visible on the CT scan?
It is possible that the stone is causing residual pain from scarring.
If the symptoms continue, a cystoscopy can be considered to take a look at the bladder as well as the lower GU tract. Scarring and interstitial cystitis can be visualized, and may not be seen on the CT scan.
If the pain continues without a clear cause, a referral to a pain clinic can be considered to help manage the discomfort.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.